| Model Number |
APB-1.5-4-3D-ES |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/05/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information reporting that there was resistance with an axium coil in the sheath during a procedure.The coil was found to be detached within the sheath and it was determined this was why it was so difficult to try and push the coil out.The axium coil was stuck in the sheath.The device had been prepared according to the instructions for use.It was replaced to continue the procedure.The patient was being treated for a ruptured saccular aneurysm of the right middle cerebral artery.The aneurysm max diameter was 1.1mm and the neck diameter was 1mm.Blood flow was normal.Vessel tortuosity was minimal.There was no injury to the patient.
Event or Problem Description
Additional information received indicated the introducer sheath was not held vertically when the implant coil was pulled back inside during hydration.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: analysis of the axium prime coil (model: apb-1.5-4-3d-es lot: a884018) found that blood was within the introducer sheath.No damages or irregularities were found with the introducer sheath.The actuator interface was found securely attached to the coupler tube and the break indicator was found intact.There was no evidence of detachment attempts at these locations.The axium prime pusher was found kinked between ~2.0 cm and ~1.0 cm from the distal end.The coin was still within the lumen stop.The shield coil was found intact and part of the detach element was found still within the retainer ring.The detach element was found bent and broken at the detach element stick.The implant coil and detach element loop were separated from the rest of the axium prime device and not returned for analysis.The axium implant coil tip od (outer diameter) could not be measured as it was not returned.The introducer sheath id (inner diameter) was measured and found to be 0.0175¿ (0.4699 mm) which is within specification.The axium prime could not be used for resistance testing due to its damaged condition.No other damages or anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ could not be confirmed through in-house testing.However, the distal segment of the pusher was found kinked and the detach element was found broken/bent, indicative of advancing the axium prime device against resistance.Customer reported no issues or resistance during hydration per ifu.The introducer sheath was not held vertically when retracting the device following hydration.Therefore, it is possible the implant coil became damaged when retracting the implant coil or due to improper hubbing technique (over tightening of the rhv/sheath not fully seated within the hub) subsequently causing the implant coil to become stuck.Advancing the coil against resistance would result in damage to the implant and bend/break to the detach element.The blood found within the introducer sheath could have contributed towards the resistance.The customer report of ¿premature detachment¿ was confirmed.The break found on the detach element caused the implant coil to detach.H6: method code updated to b01.Result code updated to c070601 and c070603.Conclusion code updated to d1102.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
No additional information received.